Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 178, NWS Des Moines, IA

September 18, 2015Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 18, 2015, 3:37 PM CDT for Wapello County, Iowa. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2015, 3:37 PM CDT (20:37 UTC)
Expired
Sep 18, 2015, 4:00 PM CDT
In force
23 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wapello County, IA

The radar

The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 3:44 PM CDTHAIL 0.889 N Agency, IAPENNY TO NICKEL SIZE HAIL
Sep 18, 3:46 PM CDTHAIL 0.889 Ne Agency, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WUUS53 KDMX 182037
SVRDMX
IAC179-182100-
/O.NEW.KDMX.SV.W.0178.150918T2037Z-150918T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WAPELLO COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 400 PM CDT

* AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTUMWA
  INDUSTRIAL AIRPORT...OR 4 MILES NORTHEAST OF OTTUMWA...MOVING EAST
  AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT AND AGENCY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4097 9243 4113 9251 4116 9239 4116 9218
      4099 9218
TIME...MOT...LOC 2036Z 247DEG 46KT 4108 9238 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON
1 follow-up statement
818 
WWUS53 KDMX 182041
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
341 PM CDT FRI SEP 18 2015

IAC179-182100-
/O.CON.KDMX.SV.W.0178.000000T0000Z-150918T2100Z/
WAPELLO IA-
341 PM CDT FRI SEP 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN WAPELLO COUNTY...

AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
HEDRICK...OR 9 MILES NORTHEAST OF OTTUMWA...MOVING NORTHEAST AT 55
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT AND AGENCY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4099 9241 4114 9246 4116 9239 4116 9218
      4099 9218
TIME...MOT...LOC 2041Z 247DEG 46KT 4111 9229 

HAIL...1.75IN
WIND...60MPH
 
$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 12:48 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Sep 18, 12:48 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1248 PM CDT FRI SEP 18 2015

.SHORT TERM /TODAY/...
ISSUED AT 355 AM CDT FRI SEP 18 2015

CURRENTLY HAVE AN UPPER LEVEL WAVE DROPPING THROUGH THE NORTHERN
ROCKIES AND A DEVELOPING SURFACE LOW CENTERED OVER SW KS/NW OK. THIS
UPPER WAVE WILL PUSH EAST INTO SE SD BY EARLY EVENING...WHILE THE
SFC LOW DEEPENS AND LIFTS NE INTO NRN MO/SE IA. THE WEAK FRONTAL
BOUNDARY THAT PUSHED SOUTHWARD THROUGH THE STATE TODAY...WILL LIFT
BACK NORTHWARD AS A WARM FRONT WHICH COULD PUSH INTO THE SE CWA BY
LATE THIS AFTERNOON. STRONG THETA-E ADVECTION IN PLACE ALOFT AHEAD
OF THE SFC LOW LIFTING NORTH...ALONG WITH STRONG WAA ACROSS THE
SOUTHERN THIRD OF THE CWA. EXPECT PRECIPITATION DEVELOPMENT ACROSS
THE SOUTHWEST TO WEST CENTRAL THIS MORNING...WITH PRECIP TO SPREAD
ACROSS THE ENTIRE CWA BY LATE MORNING INTO THE EARLY AFTERNOON
HOURS. DECENT SHEAR AND INSTABILITY ACROSS THE SOUTH WILL LEND TO
ANOTHER CHANCE FOR SOME SEVERE STORMS...WITH INSTABILITY DECREASING
MARKEDLY ACROSS THE CENTRAL/NORTHERN CWA. THEREFORE STUCK WITH
ISOLATED THUNDER WORDING IN THAT REGION...HOWEVER EVEN AN ISOLATED
THUNDER MENTION MAY BE OVERDONE ESPECIALLY IN THE FAR NORTHERN CWA.
SYSTEM TO PIVOT ACROSS CENTRAL/EASTERN IOWA WITH DEF ZONE PRECIP
CRANKING UP ACROSS THE NORTH THIS AFTERNOON.

EXPECT STEADIER PRECIP ACROSS THE NORTH...WITH CHANCES FOR HEAVY
RAINFALL STILL ACROSS THE SOUTHERN CWA. PWATS STILL IN THE 1.6 TO
1.8 RANGE FOR THIS AFTERNOON...WITH POSSIBLE TRAINING OF STORMS AS
THE SYSTEM PIVOTS THROUGH THE STATE. WITH HEAVIER RAINFALL MISSING
MUCH OF THE SOUTHERN CWA ON THURSDAY...SHOULD BE ABLE TO TAKE SOME
POCKETS OF HEAVY RAINFALL. WILL HAVE TO MONITOR...BUT FOR NOW ANY
HYDRO HEADLINES DO NOT SEEM TO BE WARRANTED.

AS FOR TEMPERATURES...EXPECT COOLER TEMPS WITH A COOLER AIRMASS IN
PLACE ACROSS MUCH OF THE CWA. ADDITIONALLY CLOUD CLOVER AND
PRECIPITATION CHANCES AND CAA ACROSS THE NORTH WILL KEEP WARMING
MINIMIZED. THEREFORE HAVE HIGHS MAINLY IN THE LOW TO MID 60S NORTH
TO MID 70S SOUTHEAST.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 355 AM CDT FRI SEP 18 2015

SECOND PORTION OF THE SYSTEM NOW AFFECTING OUR REGION WILL BE MOVING
THROUGH THE AREA BETWEEN 00 AND 06Z TONIGHT. MODELS IN GENERAL
AGREEMENT WITH REGARD TO SHORT WAVE AND INDUCED SFC LOW TRACKING
JUST TO THE SOUTH OF THE IA-MO BORDER THIS EVENING...ENDING UP NEAR
CHICAGO BY 06Z. AS THE SYSTEM DEPARTS...H850 COLD AIR ADVECTION
FINALLY BEGINS TO ASSIST IN THE AMPLIFICATION OF THE SFC LOW. LARGE
SHIELD OF RAIN WITH ISO THUNDER EARLY IN THE PERIOD WILL GRADUALLY
DIMINISH AS COOLER AND DRIER AIR IS PULLED INTO THE SYSTEM. NORTH WINDS
WILL BE ON THE INCREASE BETWEEN 00 AND 06Z AS WELL. H850 WINDS
ARE PROGGED TO INCREASE TO 25 TO 30KTS EAST OF I35...SO ANTICIPATE
WITH SUBSIDENCE DURING THE OVERNIGHT WINDS WILL BE GUSTY UNTIL
ABOUT MIDNIGHT. WITH THE H500 LOW QUICKLY DEPARTING THE REGION BY
12Z CLEARING SKIES WILL TAKE OVER FOR SATURDAY...WHICH LOOKS TO BE
A VERY PLEASANT DAY...THOUGH COOL. EARLY SATURDAY NORTH WINDS
ALOFT WILL LINGER RESULTING IN A DECENT NORTH BREEZE IN THE MORNING.
BY AFTERNOON AS THE RIDGE APPROACHES THE AREA WILL WINDS DIMINISH
TOWARD EVENING. ALREADY BY SUNDAY A LEE SIDE TROUGH WILL DEVELOP
OVER THE WESTERN PLAINS WITH INCREASING SOUTHERLY FLOW AND A RETURN
OF SOME MOISTURE AND WARM AIR ADVECTION BY 18Z SUNDAY. THE GFS IS
ATTEMPTING TO CREATE SOME SHOWERS OVER OUR WEST AT THIS TIME. BUFR
SOUNDINGS SHOW AN INCREASE OF MID LEVEL CLOUDS BUT BOTH THE NAM
AND GFS SOUNDINGS SHOW A DRY LAYER BENEATH 10KFT. ITS MORE LIKELY
THAT WITH THE HIGH IN PLACE PRIOR TO THE ARRIVAL OF ANY MOISTURE
ALOFT WILL RESULT IN LITTLE IF ANY CHANCE FOR SHOWERS TO REACH THE
GROUND. THOUGH TEMPS WILL BE COOL SAT/SUN THE RETURNING WARM AIR
WILL GRADUALLY REPLACE THIS AIRMASS WITH WARMING HIGHS FOR MONDAY
THROUGH WEDNESDAY. THE MODELS BEGIN TO DIVERGE ON THE POSSIBILITY
OF RAINFALL BY TUESDAY/WEDNESDAY WITH THE GFS ATTEMPTING TO
ACTIVATE A FRONT IT HAS PUSHED AS FAR EAST AS IOWA...WHILE THE
EURO CONTINUES TO HOLD THE FRONT MAINLY WEST OF THE AREA UNTIL
LATE WEEK. THE FOCUS OF THE DIFFERENCE IS DUE TO THE HANDLING OF
THE H500 RIDGE THAT IS EXPECTED TO REAMPLIFY OVER THE PLAINS NEXT
WEEK. THE EURO IS STRONGER WITH THE RIDGE INITIALLY WHILE THE GFS
ALLOWS FOR THE RIDGE TO FLATTEN THEN SLOWLY AMPLIFY BY WEEKS END.
THE GEM IS CLOSER TO THE EURO AT THIS POINT...SO EXPECT THAT THE
GFS MAY BE A BIT AGGRESSIVE WITH ANY SHORTWAVE GETTING THIS FAR
EAST BY MIDWEEK. TEMPERATURES WILL CONTINUE WARMING WITH HIGHS IN
THE UPPER 70S TO LOWER 80S BY THE END OF THE 7 DAY PERIOD WITH
SLIGHTLY BETTER CHANCES FOR PRECIPITATION BY DAYS 6 AND 7.

&&

.AVIATION...18/18Z
ISSUED AT 1241 PM CDT FRI SEP 18 2015

SHRA AND TSRA WILL CONTINUE TO AFFECT SITES THROUGH BEGINNING OF
PERIOD WITH MVFR OR LOWER CEILINGS AND VISIBILITIES WITHIN
TSRA/SHRA. SITES WILL SEE CONDITIONS IMPROVE FROM NORTHWEST TO
SOUTHEAST THROUGH 12Z. MAY SEE MVFR CEILINGS OR BR WITH AMPLE LOW
LEVEL MOISTURE NEAR 12Z AT SITES...BUT HAVE LEFT MENTION OUT ATTM.
CONDITIONS WILL IMPROVE AND REMAIN VFR NEAR 12Z BEHIND BOUNDARY
WITH WINDS BECOMING NORTHERLY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BEERENDS
LONG TERM...REV
AVIATION...AWB
Hazardous weather outlook, Sep 18, 5:31 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
531 AM CDT FRI SEP 18 2015

IAZ072>075-081>086-092>097-191045-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
531 AM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON
AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
HEAVY RAINFALL MAY ALSO ACCOMPANY THE STORMS THIS AFTERNOON AND
EVENING. THERE IS A SMALL RISK OF AN ISOLATED TORNADO AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

IAZ057>062-070-071-191045-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
531 AM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY
ALSO ACCOMPANY A FEW OF THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ004>007-015>017-023>028-033>039-044>050-191045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
531 AM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

REV

In the hours before

Special weather statement, Sep 18, 10:11 AM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1011 AM CDT FRI SEP 18 2015

IAZ096-097-181615-
APPANOOSE IA-DAVIS IA-
1011 AM CDT FRI SEP 18 2015

...STRONG THUNDERSTORM MAY PRODUCE DIME SIZE HAIL...

AT 1010 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF CENTERVILLE...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...BLOOMFIELD...LAKE SUNDOWN...MOULTON...MYSTIC...
CINCINNATI...DRAKESVILLE...EXLINE...FLORIS...UNIONVILLE...NUMA...
RATHBUN...UDELL...LAKE WAPELLO STATE PARK...BLOOMFIELD MUNICIPAL
AIRPORT...CENTERVILLE MUNICIPAL AIRPORT AND SHARON BLUFFS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4067 9308 4090 9278 4090 9218 4059 9259
      4059 9293
TIME...MOT...LOC 1510Z 222DEG 23KT 4064 9287

KOTENBERG
Special weather statement, Sep 18, 10:30 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1030 AM CDT FRI SEP 18 2015

IAZ083-084-094-181615-
DECATUR IA-LUCAS IA-CLARKE IA-
1030 AM CDT FRI SEP 18 2015

...RAPIDLY INTENSIFYING STORM MAY PRODUCE DIME TO NICKEL HAIL...

AT 1029 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF OSCEOLA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARITON...LUCAS...GARDEN GROVE...WOODBURN...WILLIAMSON...WELDON...
DERBY...LE ROY AND CHARITON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4092 9378 4116 9360 4116 9331 4110 9315
      4090 9346 4090 9355 4084 9356 4082 9358
TIME...MOT...LOC 1529Z 218DEG 22KT 4094 9361

KOTENBERG
Special weather statement, Sep 18, 10:34 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 AM CDT FRI SEP 18 2015

IAZ070-071-081-082-092-181630-
TAYLOR IA-CASS IA-UNION IA-ADAIR IA-ADAMS IA-
1034 AM CDT FRI SEP 18 2015

...STRONG THUNDERSTORM MAY PRODUCE DIME SIZE HAIL AND HEAVY
RAINFALL...

AT 1034 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VILLISCA...OR 12 MILES WEST OF CORNING...MOVING NORTHEAST AT 45
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTON...GREENFIELD...CORNING...GREEN VALLEY LAKE...LAKE ICARIA...
ADAIR...FONTANELLE...ORIENT...MASSENA...CUMBERLAND...PRESCOTT...
BRIDGEWATER...NODAWAY...CROMWELL...CARBON...GREENFIELD MUNICIPAL
AIRPORT...LAKE ICARIA STATE PARK...NODAWAY PARK...GREEN VALLEY LAKE
STATE PARK AND CORNING MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4078 9484 4084 9493 4116 9493 4116 9513
      4151 9463 4126 9424 4116 9424
TIME...MOT...LOC 1534Z 224DEG 39KT 4098 9498

KOTENBERG
Special weather statement, Sep 18, 1:13 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
113 PM CDT FRI SEP 18 2015

IAZ071>073-082-083-092>094-181915-
TAYLOR IA-WARREN IA-DECATUR IA-UNION IA-MADISON IA-ADAIR IA-
RINGGOLD IA-CLARKE IA-
113 PM CDT FRI SEP 18 2015

...BRIEF HEAVY DOWNPOUR AND SMALL HAIL WITH LINE OF STRONG
THUNDERSTORMS...

AT 111 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
GREENFIELD TO 8 MILES SOUTHEAST OF LENOX...AND MOVING NORTHEAST AT 60
MPH.

PEA TO HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THESE STORMS.

RAINFALL AMOUNTS UP TO ONE INCH IN 15 MINUTES WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...INDIANOLA...NORWALK...CRESTON...
WINTERSET...OSCEOLA...MOUNT AYR...CARLISLE...AVENUE OF THE SAINTS
EVENT CENTER...GREEN VALLEY LAKE...SUN VALLEY LAKE...LAKESIDE
CASINO...AFTON...MURRAY...ST. CHARLES...NEW VIRGINIA...TRURO...
MARTENSDALE AND CLEARFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4069 9453 4142 9435 4150 9396 4151 9379
      4151 9351 4116 9355 4116 9356 4080 9359
TIME...MOT...LOC 1811Z 243DEG 53KT 4136 9435 4077 9449

KOTENBERG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:24 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis36 min
Sep 17, 9:59 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne46 min
Sep 17, 11:12 PM CDTSpecial Weather StatementDMXMonroe33 min
Sep 18, 12:29 AM CDTSpecial Weather StatementDMXDavis16 min
Sep 18, 10:11 AM CDTSpecial Weather StatementDMXAppanoose, Davis64 min
Sep 18, 10:30 AM CDTSpecial Weather StatementDMXLucas45 min
Sep 18, 10:34 AM CDTSpecial Weather StatementDMXAdair, Adams56 min
Sep 18, 10:51 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren39 min
Sep 18, 1:13 PM CDTSpecial Weather StatementDMXClarke, Madison, Ringgold, Union, Warren62 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.